Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 3, NWS North Platte, NE

February 27, 202526 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 27, 2025, 12:31 PM MST for 26 counties in Nebraska. It took effect at Feb 28, 2025, 9:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 12:31 PM MST (19:31 UTC)
In effect from
Feb 28, 2025, 9:00 AM MST
Expired
Feb 28, 2025, 7:00 PM MST
In force
10 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1976 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS83 KLBF 271931
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
131 PM CST Thu Feb 27 2025


NEZ206-208-209-281100-
/O.UPG.KLBF.FW.A.0001.250228T1800Z-250301T0200Z/
/O.NEW.KLBF.FW.W.0003.250228T1600Z-250301T0200Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
131 PM CST Thu Feb 27 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CST FRIDAY FOR
LOW RELATIVE HUMIDITY AND GUSTY WINDS...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 10 AM to 8 PM CST Friday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...Friday morning through early evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 65.

* LIGHTNING...None.

* IMPACTS...Any fire start will spread rapidly and become 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-210-219-281100-
/O.NEW.KLBF.FW.W.0003.250228T1600Z-250301T0200Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
131 PM CST Thu Feb 27 2025 /1231 PM MST Thu Feb 27 2025/

...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 8 PM
CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 10 AM CST /9 AM MST/ to 8 PM CST /7 PM MST/ Friday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Friday morning through early evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...Up to 65.

* LIGHTNING...None.

* IMPACTS...Any fire start will spread rapidly and become 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
578 
WWUS83 KLBF 280944
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
344 AM CST Fri Feb 28 2025


NEZ204-206-208>210-219-281745-
/O.CON.KLBF.FW.W.0003.250228T1600Z-250301T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
344 AM CST Fri Feb 28 2025 /244 AM MST Fri Feb 28 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/
THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR LOW RELATIVE
HUMIDITY AND GUSTY WINDS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Friday morning through early evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 63.

* LIGHTNING...None.

* IMPACTS...Any fire start will spread rapidly and become 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
906 
WWUS83 KLBF 282036
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
236 PM CST Fri Feb 28 2025


NEZ204-206-208>210-219-010200-
/O.CON.KLBF.FW.W.0003.000000T0000Z-250301T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
236 PM CST Fri Feb 28 2025 /136 PM MST Fri Feb 28 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Friday morning through early evening.

* WINDS...North 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...Up to 61.

* LIGHTNING...None.

* IMPACTS...Any fire start will spread rapidly and become 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
375 
WWUS83 KLBF 010158
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
758 PM CST Fri Feb 28 2025

NEZ204-206-208>210-219-010300-
/O.EXP.KLBF.FW.W.0003.000000T0000Z-250301T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
758 PM CST Fri Feb 28 2025 /658 PM MST Fri Feb 28 2025/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS
EVENING...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 27, 11:10 AM MST, 1 hour 21 minutes earlier. Its key messages:

  • Fire weather watch Friday, near critical conditions this afternoon
  • Above normal temperatures continue into the weekend
  • Chance for more widespread precipitation early next week
Area forecast discussion, Feb 27, 11:10 AM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1210 PM CST Thu Feb 27 2025

.KEY MESSAGES...

- Fire weather watch Friday, near critical conditions this
  afternoon

- Above normal temperatures continue into the weekend

- Chance for more widespread precipitation early next week

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 425 AM CST Thu Feb 27 2025

The main concern in the short term will be the above normal
temperatures and the fire weather concerns. A weak thermal ridge
will aide in the warm up this afternoon and Friday, with the
greatest influence of the ridging across southwest Nebraska where
the warmest temperatures will be each day. Highs will be in the 50s
to low 60s Thursday and Friday.

Near-critical fire weather concerns will be possible this
afternoon as min RH values will be around 15 to 25 percent, with
the lowest RH values across western Nebraska into the Sandhills.
Near-critical to critical fire weather conditions will be
possible on Friday with a Fire Weather Watch across the
Sandhills into north central Nebraska Friday afternoon into
early evening. Min RH values will range from 20 to near 25
percent. Winds will be breezy out of the northwest around 20 to
25 mph sustained, with gust up to 35 mph.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 425 AM CST Thu Feb 27 2025

An upper level ridge across the western CONUS will move eastward
through the weekend, keeping the above normal temperatures with
highs in the 50s and 60s across western Nebraska and the
Sandhills. North central Nebraska will see some cooler
temperatures on Saturday as a trof drops south out of Canada
into the Upper Midwest region but cooler northwest flow will
clip north central Nebraska, keeping temperatures in the mid 40s
to low 50s.

A cold front will move in from the north across Nebraska late
Monday into Tuesday. Cooler air behind the front will drop
temperatures into the upper 30s to upper 40s. Precipitation
will increase behind the front, bringing widespread chances for
rain and even some snow chances may be possible.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1210 PM CST Thu Feb 27 2025

The main aviation concern will be gusty winds arriving tonight
lasting through Friday afternoon. Northwest winds will increase
overnight gusting up to 35 knots by late morning. Otherwise,
ceilings remain in VFR through the TAF period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday
evening for NEZ206-208-209.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Kulik
Hazardous weather outlook, Feb 27, 9:52 AM MST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1052 AM CST Thu Feb 27 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-281700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1052 AM CST Thu Feb 27 2025 /952 AM MST Thu Feb 27 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Elevated to near critical fire weather concerns will continue into
this evening across western and north central Nebraska. Any existing
or new fires will have potential to quickly spread.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Near critical to critical fire weather conditions on Friday. A Fire
Weather Watch remains in effect across north central Nebraska and
portions of the Sandhills. Any existing or new fires will have
potential to quickly spread.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.